Alert archive / Alaska / Special Marine Warnings in 2005
Special Marine Warning 21, NWS Anchorage, AK
NWS Anchorage, AK issued this special marine warning at Aug 21, 2005, 10:38 AM AKDT. It took effect at Aug 21, 2005, 3:38 PM AKDT. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2005, 10:38 AM AKDT (18:38 UTC)
- In effect from
- Aug 21, 2005, 3:38 PM AKDT
- Expired
- Aug 21, 2005, 4:15 PM AKDT
- In force
- 37 min
- Issued by
- NWS Anchorage, AK
- Area
- Counties, with a storm outline in the text
The nearest sounding before it
Anchorage Iap/Pt. Campbe, (PANC), launched 12:00Z, 6.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHAK58 PAFC 212341 SMWAFC PKZ120-220015- /O.NEW.PAFC.MA.W.0021.050821T2338Z-050822T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 338 PM ADT SUN AUG 21 2005 THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A * SPECIAL MARINE WARNING FOR... CAPE SUCKLING TO GORE POINT OVER ALASKAN WATERS * UNTIL 415 PM ADT * AT 333 PM ADT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM...POSSIBLY PRODUCING A WATERSPOUT ABOUT 35 MILES SOUTH OF CORDOVA...MOVING NORTHEAST AT 10 MPH. MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING... AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES. LAT...LON 6008 14635 5998 14605 6022 14567 6035 14605 $$ EZ
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this special marine warning went out at Aug 21, 12:00 AM AKDT, 10 hours 38 minutes earlier.
Area forecast discussion, Aug 21, 12:00 AM AKDT, 10 hours 38 minutes before
AREA FORECAST DISCUSSION...CORRECTED SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM ADT SUN AUG 21 2005 .DISCUSSION... SATELLITE THIS MORNING SHOWS A SIGNIFICANT TROUGH PUSHING ACROSS THE STATE FROM THE EASTERN BERING. 300MB FLOW SHOWS THE MAIN PORTION OF THE PFJ IS CROSSING THE STATE FROM WEST TO EAST...THIS LOW AMPLITUDE FLOW WILL MOVE SYSTEMS THROUGH THE STATE VERY QUICKLY AND ALLOW FOR A LOT OF CHANGE OVER THE NEXT FEW DAYS. AT 500MB THE MAIN LOW CENTER IS OVER NORTH EASTERN SIBERIA BUT A COLD POCKET NEAR THE MCGRATH REGION INDICATES THE TROUGH IS INTENSIFYING AND DEVELOPING A SECONDARY LOW CENTER. THIS IS REFLECTED IN THE SATELLITE IMAGERY AS WELL. THE ASSOCIATED TROUGH STRENGTHENING AND COMBINING WITH AN UPPER LEVEL VORT MAX TO CREATE A STRONG SOUTHWESTERLY PUSH IN THE SOUTHCENTRAL REGION. RADAR REFLECTS THIS WELL WITH STRONG ECHOES IN THE ANCHORAGE BOWL. EXPECT HEAVY RAINS TODAY SOUTH OF THE ALASKA RANGE INCLUDING THE SOUTHCENTRAL REGION. THIS SHOULD HELP CLEAR OUT THE SMOKE THAT PERVADED THE KENAI PENINSULA AND THE ANCHORAGE BOWL YESTERDAY. WEST OF THE ALASKA RANGE MOST OF THE PRECIPITATION HAS ALREADY PASSED THROUGH AND SKIES ARE BEGINNING TO CLEAR. MORNING FOG IS A LIKELIHOOD ALONG THE COAST WITH NORTHWEST FLOW BRINGING THE MARINE LAYER ONSHORE. AREAS OF SMOKE WILL STILL BE PRESENT IN THE KUSKOKWIM VALLEY AND DELTA AND THE NORTHERN PORTIONS OF THE BRISTOL BAY REGION BUT FOR MOST OF THE AREA NICE WEATHER WILL PREVAIL. ALONG THE ALEUTIANS WESTERLY FLOW IS BRINGING MORE LOW STRATUS AND RAIN. ANOTHER LOW PRESSURE SYSTEM IS MOVING INTO THE REGION BUT IS JUST BEGINNING TO SHOW THE WHITES OF ITS EYES ON THE SATELLITE. THIS SYSTEM IS NOT YET AFFECTING THE ALASKA REGION BUT WILL MOVE THROUGH THE ALEUTIANS ON MONDAY BRINGING MORE WIND AND RAIN. MODEL DISCUSSION...MODEL INITIALIZATION SHOWS THAT ALL MODELS ARE FAIRLY SIMILAR. HOWEVER THE ETA AND THE ECMWF ARE MOVING THE LOW PRESSURE SYSTEM THAT IS CURRENTLY SOUTHWEST OF SHEMYA MUCH MORE RAPIDLY THAN THE GFS AND THE UKMET. GFS HAS BEEN VERIFYING WELL OVER THE PAST SEVERAL DAYS AND IS KEEPING GOOD CONTINUITY WITH THE LAST MODEL RUN. THEREFORE GFS IS THE MODEL OF THE DAY. EXTENDED FORECAST...THE LOW PRESSURE SYSTEM CURRENTLY SOUTHWEST OF SHEMYA WILL STRENGTHEN AND MOVE INTO THE ALEUTIANS ON MONDAY...REACHING WESTERN ALASKA BY TUESDAY MORNING. SOUTHWEST FLOW WILL BRING PLENTY OF MOISTURE TO SOUTHCENTRAL ALASKA AND THE PRINCE WILLIAM SOUND AHEAD OF THE FRONT...AND WESTERN ALASKA CAN EXPECT HEAVY RAINS AND SOME GUSTY WINDS ON WEDNESDAY AS THIS STRONG FRONT MOVES THROUGH. IN SUMMARY...A RAINY WEEK FOR ALL ZONES. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALE WARNING ZONE 172. FIRE WEATHER...NONE. *** AUG 05
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 5:30 PM AKDT | Small Craft Advisory | AFC | 18 hr | |
| Aug 20, 11:00 PM AKDT | Gale Warning | AFC | 36 hr | |
| Aug 20, 11:00 PM AKDT | Small Craft Advisory | AFC | 24 hr | |
| Aug 20, 11:00 PM AKDT | Small Craft Advisory | AFC | 24 hr | |
| Aug 21, 3:10 AM AKDT | Small Craft Advisory | AFC | 20 hr | |
| Aug 21, 5:30 AM AKDT | Special Marine Warning | AFC | 7 hr | |
| Aug 21, 7:24 AM AKDT | Special Marine Warning | AFC | 6 hr | |
| Aug 21, 8:35 AM AKDT | Marine Weather Statement | AFC | 9 hr | |
| Aug 21, 11:00 AM AKDT | Gale Warning | AFC | 48 hr | |
| Aug 21, 11:00 AM AKDT | Gale Warning | AFC | 60 hr | |
| Aug 21, 11:00 AM AKDT | Small Craft Advisory | AFC | 48 hr | |
| Aug 21, 11:00 AM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Aug 21, 11:18 AM AKDT | Special Marine Warning | AFC | 5 hr | |
| Aug 21, 11:45 AM AKDT | Special Marine Warning | AFC | 6 hr | |
| Aug 21, 12:09 PM AKDT | Special Marine Warning | AFC | 5 hr |
Nearby
Special Marine Warnings in Alaska, 2005Every special marine warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.